MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE - 36MM DIA X 2MM THK CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE - 36MM DIA X 2MM THK CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5573-C-3602
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
Primary procedure, right reverse shoulder.It was reported that upon opening the glenosphere, the impactor would not insert into the implant due to foreign matter in the screw hole of the implant.A second implant of a different size was available and used instead to complete the surgery successfully with a delay of approximately 3-4 minutes.
 
Additional Manufacturer Narrative
Correction: refer to d9/h3 device availability.The reported event could be confirmed.It could be confirmed that the debris reported in the complaint was a plug used to protect the threads of the glenosphere during the polishing phase of the device during manufacturing.The plug was not taken out during production and stayed into the device, and was observed by the end customer during surgery.A corrective action report has been opened in order to further investigate and address this issue for further details.A review of the device history for the reported lot did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
GLENOSPHERE - 36MM DIA X 2MM THK CONCENTRIC
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10026911
Report Number0008031020-2020-01424
Device Sequence Number2714782
Product Code KWS
UDI-Device Identifier07613327098884
UDI-Public07613327098884
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number5573-C-3602
Device Catalogue Number5573-C-3602
Device Lot Number952YT7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR